Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 23, NWS Jackson, KY

March 23, 20115 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Mar 23, 2011, 6:28 PM EDT for 5 counties in Kentucky. It was in force for 32 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 23, 2011, 6:28 PM EDT (22:28 UTC)
Expired
Mar 23, 2011, 7:00 PM EDT
In force
32 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clay County, KY, Knox County, KY, Laurel County, KY, Pulaski County, KY, Rockcastle County, KY

The radar

The Jackson,KY radar (KJKL), 85 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 23, 6:30 PM EDTHAIL 0.882 Ene Bunch, KY
Mar 23, 6:37 PM EDTHAIL 1.754 W London, KY
Mar 23, 6:40 PM EDTHAIL 1.755 N Keavy, KY
Mar 23, 6:40 PM EDTHAIL 1.75Sublimity City, KY
Mar 23, 6:40 PM EDTHAIL 21 W London, KY
Mar 23, 6:42 PM EDTHAIL 1.251 Sse London, KY
Mar 23, 6:43 PM EDTHAIL 1.25London, KYEVENT OCCURRED BETWEEN 643 PM AND 658 PM.
Mar 23, 6:45 PM EDTHAIL 2.51 S London, KY
Mar 23, 6:55 PM EDTHAIL 0.88Marydell, KY
Mar 23, 6:58 PM EDTHAIL 0.88Lake, KY
Mar 23, 7:00 PM EDTHAIL 2.51 S London, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 23, 1:13 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.5 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 301 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
999 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
301 m²/s²
0-3 km storm-relative helicity
319 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

879 
WUUS53 KJKL 232228
SVRJKL
KYC051-121-125-199-203-232300-
/O.NEW.KJKL.SV.W.0023.110323T2228Z-110323T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
628 PM EDT WED MAR 23 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL CLAY COUNTY IN SOUTHEAST KENTUCKY...
  NORTH CENTRAL KNOX COUNTY IN SOUTHEAST KENTUCKY...
  CENTRAL LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
  EAST CENTRAL PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
  EXTREME SOUTH CENTRAL ROCKCASTLE COUNTY IN SOUTH CENTRAL
  KENTUCKY...

* UNTIL 700 PM EDT

* AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BUNCH...OR 12 MILES WEST OF LONDON...AND MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LONDON...BERNSTADT...HIGHTOP...SUBLIMITY CITY...LONDON-CORBIN
  AIRPORT...LILY...FARISTON...LEVI JACKSON S.P....MAPLESVILLE...
  MCHARGUE...LESBAS...LYNN CAMP...TUTTLE...LIDA...CANE CREEK...
  MARYDELL...KNOXFORK...BLACKWATER...SASSER AND GIBBS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR EASTERN KENTUCKY.

LAT...LON 3714 8378 3695 8382 3703 8439 3717 8437
TIME...MOT...LOC 2228Z 277DEG 40KT 3709 8425
WIND...HAIL 60MPH 1.00IN

$$

GEOGERIAN
1 follow-up statement
679 
WWUS53 KJKL 232241
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
641 PM EDT WED MAR 23 2011

KYC199-203-232251-
/O.CAN.KJKL.SV.W.0023.000000T0000Z-110323T2300Z/
ROCKCASTLE KY-PULASKI KY-
641 PM EDT WED MAR 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PULASKI AND
EXTREME SOUTH CENTRAL ROCKCASTLE COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3716 8420 3714 8378 3695 8382 3701 8422
TIME...MOT...LOC 2241Z 277DEG 40KT 3707 8407

$$

KYC051-121-125-232300-
/O.CON.KJKL.SV.W.0023.000000T0000Z-110323T2300Z/
CLAY KY-LAUREL KY-KNOX KY-
641 PM EDT WED MAR 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
KNOX...CENTRAL LAUREL AND WEST CENTRAL CLAY COUNTIES UNTIL 700 PM
EDT...

AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
LONDON-CORBIN AIRPORT...OR NEAR LONDON...MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  LEVI JACKSON S.P....MAPLESVILLE...MCHARGUE...LESBAS...LYNN CAMP...
  TUTTLE...LIDA...CANE CREEK...MARYDELL...KNOXFORK...BLACKWATER...
  SASSER...GIBBS...LAKE...BUSH...TEDDERS...CRANES NEST...FLETCHER...
  HOOKER AND SPRULE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3716 8420 3714 8378 3695 8382 3701 8422
TIME...MOT...LOC 2241Z 277DEG 40KT 3707 8407
WIND...HAIL 60MPH 1.00IN

$$

DUSTY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 2:49 PM EDT, 3 hours 39 minutes earlier.

Area forecast discussion, Mar 23, 2:49 PM EDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
249 PM EDT WED MAR 23 2011

.SHORT TERM.../TONIGHT THROUGH THURSDAY/...UPDATED

LINE OF THUNDERSTORMS HAS FIRED ALONG AND AHEAD OF A FRONTAL BOUNDARY
CURRENTLY MOVING INTO THE SOUTHERN OHIO VALLEY...EXTENDING FROM
ROUGHLY NORTH WEBSTER IN INDIANA SOUTHWEST TO LITTLE ROCK AR. SEVERAL
LINE SEGMENTS...CLUSTERS OF THUNDERSTORMS HAVE DEVELOPED WELL AHEAD
OF THE FRONT. CONSEQUENTLY EASTERN KENTUCKY WILL BE UNDER THE THREAT
OF SEVERE THUNDERSTORMS INTO THE EVENING HOURS...AND A TORNADO WATCH
HAS BEEN ISSUED UNTIL 9 PM. HAIL AND DAMAGING WINDS WILL BE THE
BIGGEST THREAT...BUT A TORNADO OR TWO CAN NOT BE RULED OUT.

COLDER AIR WILL RUSH IN LATE TONIGHT...AND INTO THE EARLY MORNING
HOURS OF THURSDAY. DEPENDING ON HOW FAST THE COLD AIR GETS INTO THE
AREA AND HOW LONG SHOWERS LINGER...WE COULD SEE A CHANGE OVER TO
SOME LIGHT SNOW SHOWERS BY THURSDAY MORNING. FOR THE FORECAST WENT
AHEAD AND INCLUDED A MIX OF RAIN AND SNOW SHOWERS EARLY THURSDAY
MORNING AS SHOWERS TAPER OFF. HOWEVER...THERE WILL BE NO SNOW
ACCUMULATION.

FOR TEMPS...GENERALLY USED A BLEND OF THE LATEST MODEL GUIDANCE WITH
INHERITED TEMPS...MORE TO CAPTURE THE TRENDS THAN ANYTHING ELSE.
EXPECT FOR THE OUR BLUEGRASS COUNTIES WHERE SOME PARTIAL CLEARING
SHOULD HELP RAISE AFTERNOON TEMPS...EXPECT FAIRLY STEADY TO FALLING
TEMPS THROUGH THE DAY THURSDAY.

.LONG TERM.../THURSDAY NIGHT THROUGH WEDNESDAY/...UPDATED

THERE IS OVERALL BASIC AGREEMENT IN THE MODELS THAT THE WEATHER
PATTERN FROM THIS WEEKEND INTO THE MIDDLE OF NEXT WEEK WILL BE
ACTIVE. CONSENSUS IS THAT WE WILL BE IN A COOLER AND WETTER PATTERN
WITH TEMPERATURES BELOW NORMAL. HOWEVER...THERE IS CONSIDERABLE
VARIABILITY IN THE DETAILS AND THIS INCREASES UNCERTAINTY IN THE
DETAILS OF THE FORECAST. THE FRONT WHICH WILL SWING THROUGH THE AREA
TONIGHT WILL MOVE WELL TO OUR SOUTH...BUT WILL MOVE BACK NORTH AS A
WARM FRONT AND BE IN THE VICINITY OF THE NORTHERN GULF COAST STATES
OR TN VALLEY BY FRIDAY NIGHT. WAVE WILL MOVE EAST ALONG FRONT
BRINGING A CHANCE OF RAIN FOR THE WEEKEND. THE STRENGTH OF THIS WAVE
IS UNCERTAIN...AND THUS THE CHANCES OF RAIN AND AMOUNTS OF RAIN ARE
UNCERTAIN. FOR NOW WILL BRING A SLIGHT CHANCE OF RAIN TO OUR SOUTHERN
FORECAST AREA ON FRIDAY...WITH CHANCES FOR THE ENTIRE AREA OVER THE
WEEKEND. WILL THEN GO WITH A DRY FORECAST FOR SUNDAY NIGHT...BUT THEN
BRING CHANCES OF RAIN BACK FOR EARLY NEXT WEEK AS ANOTHER WAVE MOVES
EAST. THERE IS EVEN MORE UNCERTAINTY WITH THIS NEXT SYSTEM...AS THE
00Z ECMWF POINTS TOWARDS THIS AS THE MOST POTENT OF THE SYSTEMS TO
AFFECT US OVER THE NEXT WEEK...BUT THE 12Z GFS IS DOWNPLAYING THIS.
IN EITHER CASE WILL NEED TO CARRY CHANCE PROBABILITIES FOR MONDAY
AND TUESDAY WITH ONLY A SLIGHT CHANCE IN NORTHEAST AREAS ON
WEDNESDAY.

&&

.AVIATION.../18Z TO 18Z/

GUSTY SURFACE WINDS WILL PERSIST AT THE TERMINAL LOCATIONS
THROUGHOUT THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL MOVE INTO
THE AREA DURING THE FIRST COUPLE HOURS OF THE TAF PERIOD AND
CONTINUE TO AFFECT EASTERN KENTUCKY THROUGH AT LEAST 02Z. THESE
THUNDERSTORMS WILL BRING STRONG GUSTY WINDS OVER 30KTS AND IFR
VISIBILITIES TO THE AREA UNTIL STORMS MOVE COMPLETELY OUT OF THE
AREA AFTER 06Z. AFTER 06Z...IFR TO MVFR CIGS LIKELY TO LINGER
THROUGH THE END OF THE TAF PERIOD.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 9 PM EDT THIS EVENING FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...RAY
LONG TERM...SBH
AVIATION...MACZKO
Hazardous weather outlook, Mar 23, 4:07 PM EDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
407 PM EDT WED MAR 23 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-241200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
407 PM EDT WED MAR 23 2011

...TORNADO WATCH 55 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THE THREAT FOR SEVERE THUNDERSTORMS WILL CONTINUE INTO THIS EVENING.
THE MAIN THREATS WITH THE STORMS WILL BE LARGE HAIL AND DAMAGING
WINDS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

WHERE SHOWERS LINGER IN FAR SOUTHEAST KENTUCKY EARLY THURSDAY...A FEW
SNOW FLAKES MAY MIX IN WITH THE RAIN. IF SNOW MIXES WITH THE RAIN
THERE WILL BE NO ACCUMULATION.

TEMPERATURES WILL FALL BELOW FREEZING THURSDAY NIGHT...AND SOME AREAS
WILL HAVE FROST.

.SPOTTER INFORMATION STATEMENT...

THIS EVENING...SPOTTERS ARE REQUESTED TO REPORT ANY HAIL OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE.

SBH

In the hours before

Local storm report, Mar 23, 6:01 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
601 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     HAIL             WEST LIBERTY            37.91N 83.27W
03/23/2011  E1.00 INCH       MORGAN             KY   PUBLIC

&&

JCARICO
Local storm report, Mar 23, 6:16 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
616 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             JACKSON                 37.56N 83.38W
03/23/2011  E1.75 INCH       BREATHITT          KY   FIRE DEPT/RESCUE

&&

JCARICO
Local storm report, Mar 23, 6:18 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
618 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             JACKSON                 37.56N 83.38W
03/23/2011  E1.75 INCH       BREATHITT          KY   PUBLIC

            GOLF BALL SIZED HAIL AT LAKESIDE.

&&

JCARICO
Local storm report, Mar 23, 6:23 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
623 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             5 S EUBANK              37.21N 84.65W
03/23/2011  E0.88 INCH       PULASKI            KY   TRAINED SPOTTER

&&

JCARICO
Local storm report, Mar 23, 6:24 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
624 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             SCIENCE HILL            37.18N 84.64W
03/23/2011  E0.88 INCH       PULASKI            KY   FIRE DEPT/RESCUE

            NICKEL SIZED HAIL COVERING THE GROUND AT LOCAL CHURCH.

&&

JCARICO
Local storm report, Mar 23, 6:27 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
627 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     HAIL             SOMERSET                37.08N 84.61W
03/23/2011  E1.75 INCH       PULASKI            KY   PUBLIC

            EVENT OCCURRED BETWEEN 602 PM AND 617 PM.

&&

JCARICO

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 1:38 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Knox, Laurel, McCreary, Pulaski and 2 more37 min
Mar 23, 2:49 PM EDTSevere Thunderstorm WarningJKLBell, Harlan26 min
Mar 23, 3:07 PM EDTSevere Thunderstorm WarningJKLMcCreary, Wayne, Whitley23 min
Mar 23, 4:12 PM EDTSevere Thunderstorm WarningJKLBath, Estill, Menifee, Montgomery, Morgan, Powell and 1 more33 min
Mar 23, 4:44 PM EDTSevere Thunderstorm WarningJKLElliott, Magoffin, Menifee, Morgan31 min
Mar 23, 4:56 PM EDTSevere Thunderstorm WarningJKLMenifee, Montgomery, Morgan, Powell, Wolfe34 min
Mar 23, 5:10 PM EDTSevere Thunderstorm WarningJKLElliott, Johnson, Magoffin, Martin, Morgan35 min
Mar 23, 5:11 PM EDTAreal Flood AdvisoryJKLBath, Elliott, Menifee, Montgomery, Morgan, Powell and 1 more4 hr
Mar 23, 5:39 PM EDTSevere Thunderstorm WarningJKLPulaski, Rockcastle36 min
Mar 23, 5:46 PM EDTTornado WarningJKLPulaski29 min
Mar 23, 5:50 PM EDTSevere Thunderstorm WarningJKLBreathitt, Knott, Lee, Magoffin, Wolfe25 min
Mar 23, 6:04 PM EDTTornado WarningJKLLaurel, Pulaski, Rockcastle26 min
Mar 23, 6:17 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Johnson, Knott, Letcher, Magoffin and 3 more28 min
Mar 23, 6:36 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Leslie, Owsley, Perry24 min
Mar 23, 6:55 PM EDTSevere Thunderstorm WarningJKLClay, Knox, Laurel, Leslie35 min
Mar 23, 7:50 PM EDTFlash Flood WarningJKLHarlan, Leslie73 min
Mar 23, 7:59 PM EDTAreal Flood AdvisoryJKLBell, Clay, Harlan, Knox, Laurel, Leslie and 1 more63 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.